Mississippi, 2006

Tornadoes and Damaging Winds in Mississippi, November 14 to 15, 2006

November 14 to 15, 2006 · NWS LIX · 5 events in 4 counties and zones

Severe thunderstorms developed in the vicinity of a warm front that moved north across south Mississippi during the afternoon and evening of the 14th and in advance and along a cold front that moved through the area during the morning of the 15th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$566,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Severe thunderstorms developed in the vicinity of a warm front that moved north across south Mississippi during the afternoon and evening of the 14th and in advance and along a cold front that moved through the area during the morning of the 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 14, 4:19 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Nov 14, 4:19 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CST TUE NOV 14 2006

.DISCUSSION...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS INCLUDING
TORNADOES FOR MUCH OF THE AREA THE REMAINDER OF THIS AFTERNOON
THROUGH WEDNESDAY MORNING. THE TORNADO THREAT AND SEVERE DAMAGING
STRAIGHT LINE WINDS WILL INCREASE DRAMATICALLY OVER THE NEXT
COUPLE HOURS.

STRONG NORTHWEST FLOW SHORTWAVE TROUGH AND ASSOCIATED STRONG UPPER
JET MOVING INTO THE HIGH PLAINS IS STILL EXPECTED TO CARVE OUT A
DEEP TROUGH AND UPPER LOW AS IT SWINGS THROUGH THE LOWER MS VALLEY
ON WEDNESDAY. THE WARM FRONT...LOCATED FROM JUST WEST OF BATON
ROUGE TO NEAR HOUMA AT 22Z...IS EXPECTED TO LIFT NORTH THROUGH THE
FORECAST AREA THIS EVENING...THEN THE ASSOCIATED COLD FRONT WILL
MOVE THROUGH THE AREA WEDNESDAY MORNING THROUGH EARLY AFTERNOON.

STRONG DYNAMICS...RAPIDLY INCREASING MOISTURE...MODERATE
INSTABILITY...AND STRONG SHEAR WILL REMAIN SUPPORTIVE OF SEVERE
THUNDERSTORMS AND LOCALLY HEAVY RAINFALL THROUGH WEDNESDAY
MORNING. THE MODERATE RISK MEANS THERE IS POTENTIAL FOR
SIGNIFICANT SEVERE WEATHER...OR MORE WIDESPREAD COVERAGE OF STRONG
DAMAGING WINDS. THOSE AT GREATEST RISK...IN TEMPORARY TRAILERS OR
OTHER UNSECURED STRUCTURES...SHOULD HAVE STURDY SHELTER OR
PERMANENT HOME AVAILABLE IN CASE A WARNING IS ISSUED OR SEVERE
WEATHER SUDDENLY DEVELOPS. NEIGHBORS AND FAMILY MEMBERS SHOULD
CHECK ON THOSE THAT MIGHT NOT HAVE MEANS TO RELOCATE TO A STURDY
SHELTER OR PERMANENT HOME.

HEAVY RAIN POTENTIAL IS CAUSE FOR SOME CONCERN BECAUSE OF VERY
HIGH RAINFALL RATES...HOWEVER...THE FAST MOVEMENT OF THE STRONGER
STORMS SHOULD KEEP RAINFALL AMOUNTS FROM GETTING TOO OUT OF HAND.
COULD STILL SEE SOME WIDESPREAD 2 TO 3 INCH AMOUNTS WITH LOCAL QPF
OF 4 TO 5 INCHES. THIS COULD CAUSE SOME FLOODING PROBLEMS IN
POORLY DRAINED AREAS.

AFTER COLD FRONTAL PASSAGE WEDNESDAY...MUCH COLDER AIR WILL MOVE
INTO THE AREA LATE WEDNESDAY THROUGH FRIDAY. TEMPERATURES COULD BE
COLD ENOUGH FOR FROST IN SOME NORTHERN LOCATIONS THURSDAY NIGHT.

&&

.MARINE...
UPGRADED SMALL CRAFT ADVISORY TO GALE WARNING FOR THE COASTAL
WATERS EAST OF THE MS RIVER FOR PORTIONS OF WEDNESDAY AND
WEDNESDAY NIGHT. THERE COULD BE GUSTS TO GALE FORCE WEST OF THE MS
RIVER...BUT SUSTAINED WINDS SHOULD REMAIN BELOW GALE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  61  67  42  60 /  90  90  10  10
BTR  63  69  43  60 /  90  70  10   0
MSY  65  75  47  61 /  90  90  10  10
GPT  63  73  44  61 /  90  90  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 6 AM CST THURSDAY
     FOR GMZ530.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 8 AM CST
     WEDNESDAY FOR GMZ555-GMZ575.

     SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY NIGHT TO 12 PM CST
     THURSDAY FOR GMZ555-GMZ575.

     GALE WARNING FROM 8 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT
     FOR GMZ555-GMZ575.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
     THURSDAY FOR GMZ550-GMZ570.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 6 AM CST THURSDAY
     FOR GMZ530.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 8 AM CST
     WEDNESDAY FOR GMZ555-GMZ575.

     SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY NIGHT TO 12 PM CST
     THURSDAY FOR GMZ555-GMZ575.

     GALE WARNING FROM 8 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT
     FOR GMZ555-GMZ575.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
     THURSDAY FOR GMZ550-GMZ570.

&&

22
Hazardous weather outlook, Nov 14, 3:00 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CST TUE NOV 14 2006

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-150100-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
300 PM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORMS AND HEAVY RAIN...

A TORNADO WATCH IS IN EFFECT FOR THE WESTERN HALF OF THE OUTLOOK
AREA UNTIL 7 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS
THROUGH TONIGHT ACROSS PORTIONS OF SOUTH MISSISSIPPI AND SOUTHEAST
LOUISIANA...NORTH AND WEST OF NEW ORLEANS. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS EAST AND SOUTH OF NEW ORLEANS...AND ALONG
THE MISSISSIPPI COAST.

A WARM FRONT AND UPPER LEVEL DISTURBANCES WILL MOVE ACROSS WESTERN
AND SOUTHERN PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI THIS AFTERNOON AND EVENING. CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES THROUGH THE EARLY EVENING HOURS IN
THE TORNADO WATCH AREA.

AN UPPER-LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT
WILL MOVE QUICKLY THROUGH THE REGION LATE TONIGHT INTO WEDNESDAY
MORNING. CONDITIONS WILL AGAIN FAVOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT LATE TONIGHT INTO
WEDNESDAY MORNING.

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ARE
POSSIBLE ONCE AGAIN OVERNIGHT...ESPECIALLY OVER EXTREME SOUTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND PARTS OF EAST CENTRAL
AND SOUTHEAST LOUISIANA...NORTH OF INTERSTATE 10 AND LAKE
PONTCHARTRAIN. IN ADDITION...DAMAGING WINDS IN EXCESS OF 60 MPH ARE
POSSIBLE AS A SQUALL LINE OF STORMS APPROACHES EXTREME SOUTHWEST
MISSISSIPPI LATE TONIGHT. HEAVY RAINFALL WILL ACCOMPANY SOME OF THE
THUNDERSTORMS TODAY WITH LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES.
LATE TONIGHT...MORE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
EXPECTED.

...MARINE...
STRONG SOUTH WINDS ARE EXPECTED OVER THE COASTAL WATERS TONIGHT. A
SMALL CRAFT ADVISORY WILL BE IN EFFECT AFTER 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST WEDNESDAY MORNING
ACROSS EASTERN SECTIONS OF SOUTH MISSISSIPPI AND SOUTHEAST
LOUISIANA...GENERALLY ALONG AND EAST OF INTERSTATE 55...METROPOLITAN
NEW ORLEANS...AND HOUMA. WEST OF THIS AREA...THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS WEDNESDAY MORNING.

A SQUALL LINE WITH STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI WEDNESDAY MORNING.
DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES ARE
EXPECTED ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI AHEAD OF THE COLD FRONT. IN ADDITION...HEAVY RAINFALL
WITH STORM TOTALS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY
HEAVIER AMOUNTS OF 4 TO 5 INCHES POSSIBLE THROUGH MIDDAY WEDNESDAY.
HEAVY RAINFALL COULD RESULT IN FLOODING OF SOME LOW LYING AREAS AND
STREETS.

AT LEAST SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY
THROUGH THURSDAY MORNING ACROSS THE TIDAL LAKES AND COASTAL WATERS.
GALE WARNINGS MAY BE REQUIRED FOR THE COASTAL WATERS ON WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED THURSDAY AFTERNOON THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS REQUESTED IN THE TORNADO WATCH AREA.

22

In the hours before

Special weather statement, Nov 14, 3:15 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST TUE NOV 14 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-150400-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
315 PM CST TUE NOV 14 2006

...THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS AND TORNADOES
THROUGH WEDNESDAY MORNING...

A STRONG FALL STORM SYSTEM WILL CAUSE A WARM FRONT TO MOVE NORTH
ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THE REMAINDER OF
THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP
IN ADVANCE OF AND BEHIND THE WARM FRONT THIS AFTERNOON AND EVENING.
CONDITIONS ARE FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL...AND TORNADOES...MAINLY WEST OF
INTERSTATE 55...TO KENNER...TO HOUMA LINE THROUGH EARLY EVENING.

THE RISK OF SEVERE WEATHER WILL EXPAND EAST AND SOUTH ACROSS
AREAS SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST
LATER THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAINFALL AMOUNTS OF
2 TO 4 INCHES ARE POSSIBLE WHICH COULD CAUSE FLOODING OF STREETS AND
POORLY DRAINED AREAS.

ON WEDNESDAY...A STRONG COLD FRONT WILL MOVE THROUGH THE CENTRAL
GULF COAST REGION DURING THE LATE MORNING AND EARLY AFTERNOON.
CONDITIONS WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...HAIL...AND TORNADOES WEDNESDAY MORNING.

PERSONS IN SUB-STANDARD HOUSING...LIKE TEMPORARY TRAILERS...SHOULD
MAKE PLANS TO RELOCATE TO A STURDY BUILDING OR SHELTER...AWAY FROM
WINDOWS...IF SEVERE WEATHER THREATENS YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS...
WATCHES AND WARNINGS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE
WEATHER THREAT.

22
Special weather statement, Nov 14, 3:45 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CST TUE NOV 14 2006

MSZ070-071-142230-
PIKE-WALTHALL-
345 PM CST TUE NOV 14 2006

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN PIKE COUNTY...

AT 340 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM MOVING EAST AROUND 35
MPH ACROSS SOUTHERN PIKE COUNTY. THIS ACTIVITY IS LOCATED NEAR
PROGRESS AND SMITHBURG...AND WILL AFFECT AREAS IN AND NEAR LEXIE...
TYLERTOWN...AND DEXTER THROUGH 430 PM.

GUSTY WINDS UP TO 45 MPH....FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS
THUNDERSTORM. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS
AND CAN BLOW AROUND UNSECURED OBJECTS.  MOVE INDOORS WHEN
THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS.
UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL
APPLIANCES UNTIL THE STORM HAS PASSED.

92/JSS
Special weather statement, Nov 14, 4:32 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
432 PM CST TUE NOV 14 2006

MSZ071-142300-
WALTHALL-
432 PM CST TUE NOV 14 2006

...STRONG THUNDERSTORMS MOVING ALONG THE MISSISSIPPI LOUISIANA STATE
LINE...

AT 425 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF STRONG THUNDERSTORMS MOVING EAST AROUND 35
MPH ACROSS SOUTHERN WALTHALL COUNTY. THIS ACTIVITY IS LOCATED NEAR
DEXTER...AND WILL AFFECT RURAL AREAS IN THE WESTERN PART OF THE
COUNTY THROUGH 500 PM.

GUSTY WINDS UP TO 45 MPH....FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE
THUNDERSTORMS. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE
LIMBS AND CAN BLOW AROUND UNSECURED OBJECTS.  MOVE INDOORS WHEN
THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS.
UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL
APPLIANCES UNTIL THE STORM HAS PASSED.

92/JSS
Local storm report, Nov 14, 4:34 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 PM CST TUE NOV 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     10 N FRANKLINTON        30.99N 90.14W
11/14/2006                   WASHINGTON         LA   LAW ENFORCEMENT

            BARNS LEVELLED IN NORTHWEST PORTION OF PARISH REPORTED BY
            SHERIFFS OFFICE. POSSIBLE TORNADO.

&&

25
Local storm report, Nov 14, 4:44 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
444 PM CST TUE NOV 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TORNADO          MOUNT HERMAN            30.96N 90.30W
11/14/2006                   WASHINGTON         LA   EMERGENCY MNGR

            MOBILE HOME DAMAGED BY POSSIBLE TORNADO NEAR MOUNT
            HERMAN.

&&

PGRIGSBY
Special weather statement, Nov 14, 5:22 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
522 PM CST TUE NOV 14 2006

LAZ038>040-150000-
ST TAMMANY-TANGIPAHOA-WASHINGTON-
522 PM CST TUE NOV 14 2006

...STRONG THUNDERSTORMS MOVING ACROSS EAST-CENTRAL LOUISIANA...

AT 520 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF STRONG THUNDERSTORMS MOVING EAST AT 35 MPH ACROSS
CENTRAL TANGIPAHOA TOWARD NORTHERN ST TAMMANY/SOUTHERN WASHINGTON
PARISH. THIS ACTIVITY WILL APPROACH FOLSOM AND ENON BY 545 PM.

GUSTY WINDS UP TO 45 MPH....FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE
THUNDERSTORMS. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE
LIMBS AND CAN BLOW AROUND UNSECURED OBJECTS.  MOVE INDOORS WHEN
THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS. UNLESS IT IS AN
EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL
THE STORM HAS PASSED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Pearl River

When
November 14, 6:05 PM CST
Where
Pearl River County, Crossroads
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.780, -89.770

Several trees were blown down near Crossroads.|

Thunderstorm Wind, Pearl River

When
November 14, 6:15 PM CST to 6:20 PM CST
Where
Pearl River County, Poplarville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.830, -89.530

Downed trees and tree limbs were reported in the Poplarville area.

Tornado, Walthall

When
November 15, 3:00 AM CST to 3:18 AM CST
Where
Walthall County, 3.9 mi S of Flowers to 10.5 mi E of Flowers
Rating
F2
Path length
11.2 mi
Path width
125 yd
Continued into
Marion, Ms (JAN)
Injuries
1 direct, 0 indirect
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
31.014, -90.020

A tornado, of strong intensity at several locations, entered Walthall County from Washington Parish LA. The tornado moved northeast across the southeast portion of Walthall County before exiting into Marion County. Several mobile homes were destroyed and roofs were blown off several frame houses. One injury was reported from an occupant of one of the mobile homes. Trees and power lines were also downed in a number of locations. Overall, the emergency manager reported 11 structures with major damage and 5 structures with minor damage.

Tornado, Jackson

When
November 15, 6:22 AM CST
Where
Jackson County, Ocean Spgs
Rating
F1
Path length
0.5 mi
Path width
35 yd
Property damage
$50,000
Reported by
NWS Employee
Coordinates
30.420, -88.820

Roof damage occurred to an elementary school, and power lines were blown down when a weak tornado touched down.

Thunderstorm Wind, Hancock

When
November 15, 8:15 AM CST to 8:45 AM CST
Where
Hancock County, 8 mi W of Kiln to 4 mi E of Kiln
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.420, -89.300

Emergency management reported trees and large limbs were blown down in various areas countywide as a line of severe thunderstorms moved through the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyThe tornado archive for Mississippi, 2006Warnings in Mississippi, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6280, 6263, 6224, 6232, 6278.